Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 72, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 18, 2025, 5:15 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 18, 2025, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 208 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WGUS54 KMAF 182215
FFWMAF
TXC243-190115-
/O.NEW.KMAF.FF.W.0072.250718T2215Z-250719T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
515 PM CDT Fri Jul 18 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
East Central Jeff Davis County in southwestern Texas...
* Until 815 PM CDT.
* At 515 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Davis, McDonald Observatory, Davis Mountains State Park,
Black Mountain, Buffalo Trail Scout Camp, Star Mountain, Indian
Lodge and Fort Davis National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3093 10385 3078 10363 3064 10376 3058 10381
3058 10417 3092 10417
FLASH FLOOD...RADAR INDICATED
$$
932 follow-up statements
240
WGUS74 KMAF 182338
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
638 PM CDT Fri Jul 18 2025
TXC243-190115-
/O.CON.KMAF.FF.W.0072.000000T0000Z-250719T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
638 PM CDT Fri Jul 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR EAST CENTRAL JEFF DAVIS COUNTY...
At 638 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Davis, McDonald Observatory, Davis Mountains State Park,
Black Mountain, Buffalo Trail Scout Camp, Star Mountain, Indian
Lodge and Fort Davis National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3093 10385 3078 10363 3064 10376 3058 10381
3058 10417 3092 10417
FLASH FLOOD...RADAR INDICATED
$$
93698
WGUS74 KMAF 190107
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
807 PM CDT Fri Jul 18 2025
TXC243-190117-
/O.EXP.KMAF.FF.W.0072.000000T0000Z-250719T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
807 PM CDT Fri Jul 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT THIS EVENING FOR
EAST CENTRAL JEFF DAVIS COUNTY...
The heavy rain has ended. Please be cautious of any water still
covering roads in any low lying areas.
&&
LAT...LON 3093 10385 3078 10363 3064 10376 3058 10381
3058 10417 3092 10417
$$
93What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:56 PM CDT, 4 hours 19 minutes earlier. Its key messages:
- Updated at 1251 PM CDT Fri Jul 18 2025
- Temperatures continue to warm up today and through the weekend as upper-level ridging builds.
- Low (10-30%) rain chances continue west of the Pecos River this afternoon, especially in and near the Davis Mountains.
- Near normal temperatures and low to medium (10-60%) rain chances are on the horizon next week. Rain chances look to remain mostly west of the Pecos River each afternoon, with best chances over and near the Davis Mountains.
Area forecast discussion, Jul 18, 12:56 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1256 PM CDT Fri Jul 18 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1251 PM CDT Fri Jul 18 2025 - Temperatures continue to warm up today and through the weekend as upper-level ridging builds. - Low (10-30%) rain chances continue west of the Pecos River this afternoon, especially in and near the Davis Mountains. - Near normal temperatures and low to medium (10-60%) rain chances are on the horizon next week. Rain chances look to remain mostly west of the Pecos River each afternoon, with best chances over and near the Davis Mountains. && .SHORT TERM... (This afternoon through Saturday night) Issued at 1251 PM CDT Fri Jul 18 2025 Water vapor imagery depicts an upper-level ridge extending from the Arizona/New Mexico border to the east coast. This increase in thickness will allow for temperatures to be a few degrees warmer than yesterday with highs in the mid to upper 90s for most (80s in higher terrain). The surface trough axis previously mentioned has backed off to the west, keeping rain chances (10-30%) well west of the Pecos River this afternoon as southeasterly upslope flow and sufficient surface heating continues. The primary threats with any storms that develop are gusty winds, small hail, brief heavy downpours, and lightning. Mixing will occur again tonight due to a LLJ and mid to high level clouds should limit radiational cooling. Expect overnight lows to be in the upper 60s to low 70s for most. Thicknesses increase Saturday as ridging continues to build in from the southeastern CONUS. As such, afternoon highs are forecast to be a couple of degrees warmer at many locations. Some spots in the Trans Pecos and southwestern Permian Basin will be at or near the century mark. Showers and storms are not expected anywhere Saturday and Saturday night lows are expected to be the same as tonight. Greening && .LONG TERM... (Sunday through Thursday) Issued at 1251 PM CDT Fri Jul 18 2025 The upper-level ridge builds overhead even further, adding another degree or two to Sunday's afternoon highs. Expect highs to climb into the upper 90s for most. Portions of the Trans Pecos, Big Bend, and southwestern Permian Basin are forecast to top out in the low triple digits. Shower/storm chances (10-30%) increase a little Sunday, with the best chances over the higher terrain once again. The upper-level ridge weakens as it shifts eastward Monday, allowing for afternoon highs to drop just a tad from Sunday's. A surface low sets up over southeast New Mexico and west Texas with its trough axis extending south through our western counties. This increases shower and storm chances (20-60%) over the western high terrain. The highest chances are forecast to be over the Davis Mountains. Highs are expected to remain in the mid to upper 90s for many Tuesday through Thursday with the exception of the higher terrain (mid to upper 80s) and southeast New Mexico (low 90s). The aforementioned surface low hangs around midweek and plentiful moisture keep low to medium chances of rain (20-60%) west of the Pecos River. The greatest chances remain in the Davis Mountains (40-60%). Overnight lows stay in the 70s for most every night in the extended. Greening && .AVIATION... (18Z TAFS) Issued at 1212 PM CDT Fri Jul 18 2025 VFR conditions and light winds continue the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 97 73 98 / 0 0 0 0 Carlsbad 71 97 72 98 / 10 10 0 10 Dryden 73 98 75 98 / 0 0 0 0 Fort Stockton 72 98 74 99 / 0 10 0 10 Guadalupe Pass 69 90 70 90 / 10 10 0 10 Hobbs 69 95 70 96 / 0 0 0 0 Marfa 63 91 65 92 / 0 10 0 30 Midland Intl Airport 72 97 74 98 / 0 0 0 0 Odessa 71 96 74 97 / 0 0 0 0 Wink 71 98 74 98 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....55 AVIATION...10
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.